Skip to content
myoclonic leg movements
avatar
islandgirl5126 posted:
I have been suffering from myoclonic leg movementsfor the past 8 months or so. They seem to be getting worse and are not only waking me up, but also my husband. I told my PCP and he had me increase my VIT D 5000 IU daily x1 month then 4000IU daily, up from 1000IU.

I'm not sure what the cause could be or what to do next. Any suggestions?
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi Islandgirl,

Have you seen a specialist about this or have you been dealing with only your PCP?

I've not heard of this (I'm not a health expert) and am wondering how it is different than Restless Leg Syndrome . Know that may help others give feedback.
 
avatar
islandgirl5126 replied to Caprice_WebMD_Staff's response:
Update on the myoclonic leg movements. My PCP put me on Mirapex thinking it would help. But no such luck, I couldn't increase the dosage past 0.25mg without having more insomnia than I was already having.
I was referred to a Neurologist for further testing and so far have undergone a sleep deprived eeg, and am waiting to have a full sleep study performed.
Hopefully I will find out why my body is doing this.
 
avatar
Caprice_WebMD_Staff replied to islandgirl5126's response:
Thank you for coming back here and updating us, Islandgirl. I really hope the tests and neurologist is able to help find some answers.
 
avatar
estoick replied to islandgirl5126's response:
Did they check you iron levels? I have RLS but my iron levels are good. My PCP recently upped my Mirapex to 50 mg and Ihave been extremely tired. I also take Buspirone and Androgel for Low Testosterone. They too can cause insomnia. I have sleep Apnea which doesn't help either! Hope everything gets better for you!!
 
avatar
islandgirl5126 replied to estoick's response:
Sorry it has taken me so long to come back, life has been kind of crazy. So the good news is my Sleep Deprived EEG was normal, the downside is my neurologist is still unsure what is going on.
In my case, I am a great advocate for myself because I am a member of the medical community. The hard part is I know what to ask for, and all of my labs have been normal.
Add to the mix a diagnosis of Bipolar and ADHD, so antidepressants such as Buspirone or any of the Tricyclics are out of the question.
The next step is a full Sleep Study with continuous EEG monitoring to ascertain and rule out seizure activity. The Sleep Center also utilizes Cognitive Behavior Modification therapy to help determine underlying causes of insomnia and help patients develop ways of combating it in conjunction with the appropriate medication.
Those of us who work in the medical field always say a little bit of knowledge can be useful, in my case, it's frustrating because I can't fix me.
 
avatar
Caprice_WebMD_Staff replied to islandgirl5126's response:
Thank you for coming back and updating us. I'll be interested to hear how the CBM works for you.


Helpful Tips

Beware
Somnapure caused me to become jittery andcreated a hangover feeling next morning,instead of putting me to sleep it did just the opposite! ... More
Was this Helpful?
0 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Sleep Disorders Center